Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 8, 2021, 8:09 PM MDT for Silver Bow County, Montana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 8:09 PM MDT (02:09 UTC)
- Expired
- Aug 8, 2021, 8:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.88 in
- Wind
- 40
County Silver Bow County, MT
The radar
The Missoula radar (KMSX), 188 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 2.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- -108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506
WWUS85 KTFX 090209
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
809 PM MDT Sun Aug 8 2021
MTZ015-052-090245-
Madison MT-Jefferson MT-
809 PM MDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northwestern Madison
and south central Jefferson Counties through 845 PM MDT...
At 808 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Silver Star, or 16 miles south of Butte, moving east at
50 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Whitehall, Silver Star, Cardwell and Waterloo.
This includes the following highways...
Interstate 15 between mile markers 92 and 93 .
Interstate 90 between mile markers 239 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4570 11253 4576 11250 4574 11247 4575 11219
4586 11243 4589 11241 4602 11200 4571 11186
4560 11268 4563 11268
TIME...MOT...LOC 0208Z 248DEG 42KT 4574 11249
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
HARTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:00 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 8, 6:00 PM MDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 600 PM MDT Sun Aug 8 2021 ...Aviation Section Update... .SYNOPSIS... A strong cold front will continue to move eastward through the region tonight. Expect a band of rain and thunderstorms to accompany the cold front. Other than a few showers on Monday in the Havre area, generally dry conditions are expected across the area through the rest of the work week. Additionally, && .DISCUSSION... Tonight thru Monday...A strong cold front continues to move eastward through the region. The most unstable air is generally south of a line from Helena to White Sulphur Springs currently. There is the potential that an isolated severe storm could develop before 6 PM or so this evening, with the main threat being strong wind gusts. Otherwise, the showers will generally decrease in all areas by Midnight, except the Havre area, where it will continue overnight. Overnight lows will get cold along the Rocky Mountain Front and higher valleys of Southwest MT, with some locations going below freezing. On Monday, expect scattered showers to be slow to exit the Havre area, otherwise, the reminder of the region will generally be dry, along with below normal temperatures. Tuesday through Sunday...Expect a significant warming trend to begin on Tuesday, with afternoon highs likely in the 90s by late in the week or next weekend. Very little precipitation is expected during the week, with a small potential for a few isolated thunderstorms mainly on Friday and next Sunday. Note, kept temperatures close to NBM, but did not go as high as the GFS per it model error of high temperatures in urban areas. Brusda && .AVIATION... 600 PM MDT Sun Aug 8 2021 (09/00Z TAF period) A cold front moves from west to east across the region. MVFR/IFR conditions are likely along the front, in association with areas of rain and some thunderstorms. Conditions slowly improve after 09/06Z. Some showers linger across north central and central Montana on Monday. Mountain obscuration is forecast. Expect periods of strong gusty winds outside of thunderstorm activity. - Fogleman Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... The Red Flag Warning will continue for fire weather zone 118. A cold front is moving through the zone now, with gusty winds and lightning the main threat. Conditions should improve early this evening as a wetting rain develops. Looking ahead, expect mostly dry conditions and very warm temperatures by later in the week. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 46 72 51 85 / 90 40 0 0 CTB 46 71 51 81 / 90 50 0 0 HLN 48 77 52 86 / 90 10 0 0 BZN 45 75 44 85 / 90 10 0 0 WYS 38 69 33 76 / 50 0 0 0 DLN 41 73 43 83 / 30 0 0 0 HVR 51 68 51 82 / 90 70 10 0 LWT 46 67 49 81 / 100 30 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until midnight MDT tonight Gallatin National Forest. Red Flag Warning until 9 PM MDT this evening Deerlodge/Western Beaverhead National Forest...Helena and Townsend Ranger Districts of the Helena National Forest. Red Flag Warning until 9 PM MDT this evening Eastern Beaverhead National Forest. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Aug 8, 6:48 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
648 PM MDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM NON-TSTM WND GST 7 ESE HILGER 47.22N 109.22W
08/08/2021 M57 MPH FERGUS MT MESONET
JPKM8 JUDITH PEAK RAWS.
&&
HARTSpecial weather statement, Aug 8, 6:51 PM MDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Great Falls MT 651 PM MDT Sun Aug 8 2021 MTZ009-010-090115- Northern Rocky Mountain Front MT-Eastern Glacier MT- 651 PM MDT Sun Aug 8 2021 ...A strong thunderstorm will impact portions of southeastern Glacier County through 715 PM MDT... At 651 PM MDT, Doppler radar was tracking a strong thunderstorm over South Browning, or 31 miles west of Cut Bank, moving southeast at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Browning, North Browning and South Browning. This includes the following highways... Highway 2 between mile markers 215 and 236. Highway 89 between mile markers 1 and 3, and between mile markers 95 and 110. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4849 11314 4864 11305 4860 11259 4834 11269 TIME...MOT...LOC 0051Z 293DEG 17KT 4852 11301 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH HART
Special weather statement, Aug 8, 7:27 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Great Falls MT
727 PM MDT Sun Aug 8 2021
MTZ008-090215-
Beaverhead MT-
727 PM MDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of northwestern
Beaverhead Counties through 815 PM MDT...
At 726 PM MDT, Doppler radar was tracking strong thunderstorms 7
miles northwest of Jackson, or 28 miles northeast of Salmon, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wisdom, Jackson, Wise River, Polaris and Glen.
This includes Interstate 15 between mile markers 70 and 86 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4559 11380 4561 11382 4582 11300 4574 11275
4570 11275 4568 11270 4548 11269 4543 11261
4544 11251 4535 11246 4511 11355 4533 11374
4539 11373 4541 11378 4550 11376 4552 11383
TIME...MOT...LOC 0126Z 253DEG 25KT 4546 11349
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HARTLocal storm report, Aug 8, 7:47 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
747 PM MDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 6 NNW JACKSON 45.45N 113.45W
08/08/2021 U0.88 INCH BEAVERHEAD MT NWS EMPLOYEE
NICKEL SIZE HAIL REPORTED BY IMET.
&&
HARTSpecial weather statement, Aug 8, 7:51 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Great Falls MT
751 PM MDT Sun Aug 8 2021
MTZ008-090230-
Beaverhead MT-
751 PM MDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of northwestern
Beaverhead Counties through 830 PM MDT...
At 750 PM MDT, trained weather spotters reported strong
thunderstorms 14 miles east of Wisdom, or 35 miles northwest of
Dillon, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wisdom, Jackson, Wise River, Dewey and Melrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4560 11367 4584 11303 4581 11300 4580 11293
4578 11291 4578 11283 4574 11275 4570 11275
4568 11270 4564 11271 4563 11268 4560 11269
4525 11364
TIME...MOT...LOC 0150Z 239DEG 24KT 4557 11315
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HARTSpecial weather statement, Aug 8, 8:09 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
809 PM MDT Sun Aug 8 2021
MTZ015-052-090245-
Madison MT-Jefferson MT-
809 PM MDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northwestern Madison
and south central Jefferson Counties through 845 PM MDT...
At 808 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Silver Star, or 16 miles south of Butte, moving east at
50 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Whitehall, Silver Star, Cardwell and Waterloo.
This includes the following highways...
Interstate 15 between mile markers 92 and 93 .
Interstate 90 between mile markers 239 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4570 11253 4576 11250 4574 11247 4575 11219
4586 11243 4589 11241 4602 11200 4571 11186
4560 11268 4563 11268
TIME...MOT...LOC 0208Z 248DEG 42KT 4574 11249
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HARTThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:45 PM MDT | Special Weather Statement | TFX | Gallatin | 45 min |
| Aug 8, 6:51 PM MDT | Special Weather Statement | TFX | Glacier | 24 min |
| Aug 8, 7:27 PM MDT | Special Weather Statement | TFX | Beaverhead | 48 min |
| Aug 8, 7:51 PM MDT | Special Weather Statement | TFX | Beaverhead | 39 min |
| Aug 8, 8:39 PM MDT | Special Weather Statement | TFX | Jefferson | 51 min |
| Aug 8, 9:17 PM MDT | Special Weather Statement | TFX | Gallatin | 28 min |
| Aug 9, 3:47 AM MDT | Areal Flood Advisory | TFX | Glacier, Pondera, Toole | 3 hr |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.